Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Dr. Dhananjay L. Patil
Jun 8, 2005

Dear Doctor, Myself Medical Officer at ART Centre,Mumbai,India.We have very frequently observed asymptomatic parotid enlargements in HIV\AIDS patients.Also seen similar swelling being developing in patients after some gap of about year or so of initiating ART. Is this the side effect of one of ARVs.If it is DILS it should subside with treatment.If it is lymphoepethelial cyst formation Why it should occur after starting ART. Thanking you in anticipation

Response from Dr. Henry

I have seen such swelling both before and after starting potent ART. If it occurs afterwards then some form of immune reconstitution may be a contributing factor to the lymphoepithelial cyst formation. Co TB, staph or other infectious parotiditis, sicca syndrome and other conditions need to be considered as well. KH



Previous
How to help someone deal with HIV and the side effects
Next
Abacavir combo

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement